Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 39, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Dec 19, 2018, 2:40 PM EST. It took effect at Dec 20, 2018, 1:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2018, 2:40 PM EST (19:40 UTC)
- In effect from
- Dec 20, 2018, 1:00 AM EST
- Expired
- Dec 20, 2018, 7:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
138 WHUS72 KTAE 191940 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 240 PM EST Wed Dec 19 2018 ...GALE WATCH IN EFFECT FROM 3 PM CST THURSDAY TO 6 PM CST FRIDAY FROM THE OKALOOSA/WALTON COUNTY LINE TO APALACHICOLA OUT TO 60 NAUTICAL MILES... ...GALE WATCH IN EFFECT FROM 7 PM EST THURSDAY TO 7 PM EST FRIDAY FROM APALACHICOLA TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-755-765-775-201000- /O.NEW.KTAE.SC.Y.0039.181220T0600Z-181220T1700Z/ /O.CON.KTAE.GL.A.0002.181221T0000Z-181222T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 240 PM EST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO NOON EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect from 1 AM to noon EST Thursday. * WINDS...Southerly winds will increase tonight to advisory levels with brief gale force gusts through Thursday, especially with any thunderstorms that develop. The strongest winds are expected late Thursday Night into Friday behind a cold frontal passage, with westerly winds gusting 35 to 40 knots. * WAVES/SEAS...Seas building 10 to 15 feet with occasional seas around 20 feet, except 5 to 7 feet with occasional seas around 10 feet in Apalachee Bay. The highest seas will occur on Friday. * The rapidly deteriorating conditions will be dangerous to boaters, such as small craft operators, who are urged to remain in port. Winds and seas are expected to gradually improve Friday Night into Saturday, with more tranquil boating conditions by Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ750-752-770-772-201000- /O.NEW.KTAE.SC.Y.0039.181220T0600Z-181220T1700Z/ /O.EXT.KTAE.GL.A.0002.181221T0000Z-181222T0000Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 240 PM EST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO NOON EST THURSDAY... ...GALE WATCH NOW IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... The National Weather Service in Tallahassee has issued a Small Craft Advisory, which is in effect from 1 AM to noon EST Thursday. * WINDS...Southerly winds will increase tonight to advisory levels with brief gale force gusts through Thursday, especially with any thunderstorms that develop. The strongest winds are expected late Thursday Night into Friday behind a cold frontal passage, with westerly winds around 40 knots. Brief storm force wind gusts are also possible. * WAVES/SEAS...WAVES/SEAS...Seas building 10 to 15 feet with occasional seas around 20 feet. The highest seas will occur on Friday. * The rapidly deteriorating conditions will be dangerous to boaters, such as small craft operators, who are urged to remain in port. Winds and seas are expected to gradually improve Friday Night into Saturday, with more tranquil boating conditions by Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
4 follow-up statements
379 WHUS72 KTAE 200144 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 844 PM EST Wed Dec 19 2018 ...GALE WATCH IN EFFECT FROM 3 PM CST THURSDAY TO 6 PM CST FRIDAY FROM THE OKALOOSA/WALTON COUNTY LINE TO APALACHICOLA OUT TO 60 NAUTICAL MILES... ...GALE WATCH IN EFFECT FROM 7 PM EST THURSDAY TO 7 PM EST FRIDAY FROM APALACHICOLA TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-755-765-775-200830- /O.CON.KTAE.SC.Y.0039.181220T0600Z-181220T1700Z/ /O.CON.KTAE.GL.A.0002.181221T0000Z-181222T0000Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 844 PM EST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WINDS...Southerly winds will increase tonight to advisory levels with brief gale force gusts through Thursday, especially with any thunderstorms that develop. The strongest winds are expected late Thursday Night into Friday behind a cold frontal passage, with westerly winds gusting 35 to 40 knots. * WAVES/SEAS...Seas building 10 to 15 feet with occasional seas around 20 feet, except 5 to 7 feet with occasional seas around 10 feet in Apalachee Bay. The highest seas will occur on Friday. * The rapidly deteriorating conditions will be dangerous to boaters, such as small craft operators, who are urged to remain in port. Winds and seas are expected to gradually improve Friday Night into Saturday, with more tranquil boating conditions by Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ750-752-770-772-200830- /O.CON.KTAE.SC.Y.0039.181220T0600Z-181220T1700Z/ /O.CON.KTAE.GL.A.0002.181221T0000Z-181222T0000Z/ Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- 844 PM EST Wed Dec 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST THURSDAY... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WINDS...Southerly winds will increase tonight to advisory levels with brief gale force gusts through Thursday, especially with any thunderstorms that develop. The strongest winds are expected late Thursday Night into Friday behind a cold frontal passage, with westerly winds around 40 knots. Brief storm force wind gusts are also possible. * WAVES/SEAS...WAVES/SEAS...Seas building 10 to 15 feet with occasional seas around 20 feet. The highest seas will occur on Friday. * The rapidly deteriorating conditions will be dangerous to boaters, such as small craft operators, who are urged to remain in port. Winds and seas are expected to gradually improve Friday Night into Saturday, with more tranquil boating conditions by Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
757 WHUS72 KTAE 200918 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 418 AM EST Thu Dec 20 2018 ...GALE WARNING IN EFFECT FROM 7 PM EST THIS EVENING TO 10 PM EST FRIDAY FROM THE OKALOOSA/WALTON COUNTY LINE TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FROM THE OKALOOSA/WALTON COUNTY LINE TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-750-752-755-765-770-772-775-201530- /O.EXT.KTAE.SC.Y.0039.000000T0000Z-181221T0000Z/ /O.UPG.KTAE.GL.A.0002.181221T0000Z-181222T0000Z/ /O.NEW.KTAE.GL.W.0003.181221T0000Z-181222T0300Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 418 AM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY... The National Weather Service in Tallahassee has issued a Gale Warning, which is in effect from 7 PM this evening to 10 PM EST Friday. The Gale Watch is no longer in effect. * PEAK WINDS...West 30 to 35 knots with gusts to 45 knots. * PEAK SEAS...9 to 14 feet near shore and 15 to 22 feet well offshore. * IMPACTS...The rapidly deteriorating conditions will be dangerous to boaters, who are urged to remain in port. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Godsey
064 WHUS72 KTAE 201516 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 1016 AM EST Thu Dec 20 2018 ...GALE WARNING IN EFFECT FROM 7 PM EST THIS EVENING TO 10 PM EST FRIDAY FROM THE OKALOOSA/WALTON COUNTY LINE TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FROM THE OKALOOSA/WALTON COUNTY LINE TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-750-752-755-765-770-772-775-202130- /O.CON.KTAE.SC.Y.0039.000000T0000Z-181221T0000Z/ /O.CON.KTAE.GL.W.0003.181221T0000Z-181222T0300Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 1016 AM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY... * PEAK WINDS...West 30 to 35 knots with gusts to 45 knots. * PEAK SEAS...9 to 14 feet near shore and 15 to 22 feet well offshore. * IMPACTS...The rapidly deteriorating conditions will be dangerous to boaters, who are urged to remain in port. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
713 WHUS72 KTAE 202021 MWWTAE URGENT - MARINE WEATHER MESSAGE National Weather Service Tallahassee FL 321 PM EST Thu Dec 20 2018 ...GALE WARNING IN EFFECT FROM 7 PM EST THIS EVENING TO 10 PM EST FRIDAY FROM THE OKALOOSA/WALTON COUNTY LINE TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FROM THE OKALOOSA/WALTON COUNTY LINE TO THE SUWANNEE RIVER ENTRANCE OUT TO 60 NAUTICAL MILES... GMZ730-750-752-755-765-770-772-775-210930- /O.CON.KTAE.SC.Y.0039.000000T0000Z-181221T0000Z/ /O.CON.KTAE.GL.W.0003.181221T0000Z-181222T0300Z/ Apalachee Bay or Coastal Waters From Keaton Beach to Ochlockonee River FL out to 20 Nm- Coastal waters from Mexico Beach to Okaloosa Walton County Line FL out 20 NM- Coastal waters from Mexico Beach to Apalachicola FL out 20 NM- Coastal Waters From Ochlockonee River to Apalachicola Fl out to 20 Nm- Coastal waters from Suwannee River to Keaton Beach FL out 20 NM- Waters from Mexico Beach to Okaloosa Walton County Line FL from 20 to 60 NM- Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM- Waters from Suwannee River to Apalachicola FL from 20 to 60 NM- 321 PM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST FRIDAY... * PEAK WINDS...West 25 to 35 knots with gusts to 45 knots. * PEAK SEAS...5 to 8 feet in Apalachee Bay, 10 to 15 feet elsewhere near shore and 15 to 22 feet well offshore. * IMPACTS...The rapidly deteriorating conditions will be dangerous to boaters, who are urged to remain in port. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 12:31 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 19, 12:31 PM EST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1231 PM EST Wed Dec 19 2018
.AVIATION...
[Through 18Z Thursday]
Good flying conditions for the remainder of today then conditions
go downhill overnight. Ceilings will lower quickly tonight from
south to north as deep mstr is driven northward on a very strong
low level jet. Rain will overspread as well although vsbys will be
a little slow to fall with dry air in place initially. Thunder
can't be ruled out at any of the TAF sites after 12Z but only ECP
looks to have a high enough chance to mention in the forecast.
&&
.PREV DISCUSSION [1027 AM EST]...
.NEAR TERM [Through Today]...
An upper level trough will push across the southern Plains today,
allowing the flow to become more southwesterly across the southeast.
Meanwhile at the surface, high pressure centered near the Carolinas
will slide into the Atlantic with low level winds becoming more
south to southeast. Overall, the deep layer flow will bring
increasing moisture to the area today ahead of our next system. A
few showers will be possible this afternoon mainly across the
Florida Panhandle coast. With limited instability, however,
thunderstorms are not expected during the day. High temperatures
this afternoon will once again be in the 60s.
.SHORT TERM [Tonight Through Friday]...
A potent storm system will further organize across the Northern
Gulf of Mexico this evening ahead of the initial southern stream
shortwave. Rain will overspread the area tonight and continue
into Thursday as a strong northern stream trough digs down into
the Northern Gulf of Mexico. Marine impacts will worsen Thursday
night as the storm deepens and moves up the Appalachians into
Friday. Late Friday as the storm moves into the Northeastern US,
conditions across our region will gradually improve.
As has been indicated for the last several model cycles, a strong
and complex storm system will develop across the Northern Gulf of
Mexico in response to a significant amplification of the northern
stream trough. While there are some subtle differences on the
mesoscale, the overall pattern suggests our region will be in a
favorable area for strong forced ascent, which will lead to
widespread rainfall, with some locally heavier amounts. Starting
this evening, as isentropic ascent increases, areas of rain over
the marine area should move inland after midnight. With large
scale ascent increasing with time, the heavier rain will spread
further inland toward daybreak on Thursday. Given the good
agreement with the overall pattern in the models, have increased
PoPs to 100 percent across the area after midnight.
On Thursday, the surface low pressure system will lift rapidly
northeastward into the Appalachians as the larger northern stream
trough significantly amplifies. As this occurs, the better forcing
for precipitation will shift east of our region into Srn Fla and
up the Eastern Seaboard. Thus, while initially PoPs on Thursday
morning will be near 100 percent across the area, rain chances
will decrease through the afternoon. In fact, it's possible that
the western portion of the region ends up in a dry slot for a
portion of the afternoon in between the upper level trough axis
still back to the west and the rapidly deepening surface low over
the Carolinas.
By Thursday evening, the core of the deep trough will move over
the region. With sufficient moisture and forcing for at least
light rain, will keep PoPs in the 60-80 percent range overnight.
Shortly after sunrise on Friday, with our region behind the mid
level trough axis, any forcing for precip will rapidly end, and
expect rain chances to taper off to less than 20 percent by Friday
afternoon.
As far as impacts, marine impacts could be considerable. Strong
winds in the wake of the rapidly deepening surface low will
increase to 35 knots over the marine area Thursday night
continuing into Friday. A gale watch has been issued. This will
also help quickly build surf along the Florida Panhandle beaches
where surf heights could peak in the 7-10 ft range. Coastal
flooding will also be a concern Thursday night around the time of
high tide (11 pm Thurs - 3 am Fri) from Indian Pass eastward
through the Suwannee River Entrance. In these areas peak water
levels of 1.5 to 2.5 ft mean higher high water are expected, which
will cause minor flooding along coastal areas. Later shifts may
need to consider a coastal flood advisory for these areas.
Model guidance suggests 2-3 inches of rain mainly along and east
of a line from Panama City to Albany. Isolated heavier totals of
4-5 inches are possible. Given the recent heavy rainfall and
continued vulnerabilities of the river systems, will issue a flood
watch for areas most likely to see the heaviest rainfall. This
flood watch addresses the potential for both flash flooding and
continued river flooding.
.LONG TERM [Friday Night Through Wednesday]...
With the storm system rapidly departing up the East Coast on
Friday night, somewhat cooler and much drier air will be moving
into the region by Saturday. While some cooler air will find its
way into our region resulting in a couple of days with high
temperatures below normal, the incoming airmass will not be chilly
enough to result in overnight lows on Saturday night or Sunday
night getting to freezing, despite fairly favorable radiational
cooling conditions.
A weak shortwave will move across the Western Gulf on Monday
bringing an increase in cloud cover to the region, but lacking
sufficient moisture, rain is not anticipated. As this short wave
quickly moves NE of the region, surface high pressure will build
over the region on Christmas Day and then shift east of the region
on Wednesday, signaling a stretch of warmer weather. Highs on
Christmas Day will flirt with the 70 degree mark in much of North
Florida and be in the mid to upper 60s further inland. Overnight
lows will be warmer than normal, generally in the mid to upper
40s.
.MARINE...
Winds will begin to increase this afternoon ahead of an
approaching strong storm system. Winds will build to advisory
levels on Thursday afternoon and reach gale levels by Thursday
night. Gale conditions are expected to continue through Friday
evening, with a period of advisory level winds through the night.
Winds and seas will subside rapidly on Saturday as high pressure
builds over the area.
.FIRE WEATHER...
Moisture will be on the increase with rain expected tomorrow. Red
flag conditions are not expected to be met, however, low dispersion
values are possible this afternoon, mainly across portions of the
Florida Big Bend.
.HYDROLOGY...
Outside of the Suwannee River System, most area rivers are in a
state of recession following rainfall of last weekend. Even so, a
few points are still in flood. All area river points are running
above normal flow for this time of year and remain vulnerable to
flooding.
This next storm system is predicted to bring 2 to 3 inches of
rain mainly along and east of a line from Panama City to Albany.
Isolated maximum amounts of 4 to 5 inches is possible, especially
in the Southeast Florida Big Bend and South Central Georgia. These
rainfall amounts will result in the possibility of flash flooding
and further rises on the quicker responding basins of South
Georgia and North Florida, notably the Ochlockonee River and upper
portions of the Withlacoochee and Little Rivers. While most
points in these basins should only rise to minor flood, the
Ochlockonee River near Concord could reach moderate flood stage.
Within the lower portions of the Withlacoochee and the mainstem
Suwannee, water levels will continue rising both from upstream
routed flow and additional rainfall with this system. While
currently through 7 days all points are projected to reach the
minor flood level, it is important to note that crests below
Ellaville are still beyond the 7 day range. Thus, it is possible
that Luraville, Branford, and Wilcox could take a run at the
moderate flood level beyond the 7 day forecast period in the last
week of December.
Most importantly, users are reminded that river forecasts include
only the first 48 hours of forecast rainfall. Thus, the river
forecasts issued later today will include all the forecast
rainfall for this system.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 56 66 49 55 36 / 100 90 80 40 0
Panama City 58 65 49 54 40 / 100 80 80 40 0
Dothan 53 62 45 50 34 / 100 90 70 40 0
Albany 53 64 48 53 35 / 90 90 70 50 0
Valdosta 55 67 50 56 37 / 100 90 70 40 0
Cross City 59 70 54 59 39 / 100 90 70 40 0
Apalachicola 60 67 52 56 41 / 100 90 80 40 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch from late tonight through Friday morning for Calhoun-
Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Inland Bay-Inland Dixie-Inland Franklin-Inland Gulf-Inland
Jefferson-Inland Taylor-Inland Wakulla-Lafayette-Leon-
Liberty-Madison.
GA...Flood Watch from late tonight through Friday morning for Berrien-
Brooks-Colquitt-Cook-Decatur-Grady-Lanier-Lowndes-Mitchell-
Thomas.
AL...None.
GM...Gale Watch from Thursday afternoon through Friday evening for
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Apalachicola to Mexico
Beach FL from 20 to 60 NM-Waters from Mexico Beach to
Okaloosa Walton County Line FL from 20 to 60 NM.
Gale Watch from Thursday evening through Friday evening for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM.
&&
NEAR TERM...Fieux
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Johnstone
MARINE...Godsey
FIRE WEATHER...Fieux
HYDROLOGY...GodseyThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 3:49 AM EST | Flood Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 6 more | 36 hr |
| Dec 19, 4:30 AM EST | Gale Watch | TAE | 24 hr | |
| Dec 19, 10:45 AM EST | River Flood Warning | TAE | Calhoun | 19 days |
| Dec 19, 11:03 AM EST | River Flood Warning | TAE | Dixie, Levy | 8 days |
| Dec 19, 2:17 PM EST | Coastal Flood Watch | TAE | Dixie, Jefferson, Taylor | 14 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.